MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAG TIGHTROPE II ABS; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. FIBERTAG TIGHTROPE II ABS; NON-DEGRADABLE FIXATN FASTENER
Model Number FIBERTAG TIGHTROPE II ABS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3/26/2025, it was reported by a sales representative via email that a wash out procedure was conducted for an infection following a quad autograft acl reconstruction with internal brace and meniscus repair originally performed on (b)(6) 2025.The patient was progressing well in rehabilitation post-surgery until symptoms including fever and knee erythema developed.The surgeon evaluated the patient the following day and confirmed the infection after draining pus-like fluid from the knee.The washout was scheduled urgently.During the procedure, the surgeon collected synovial tissue and fluid for culture analysis and thoroughly cleaned the infected areas, including the incisions on the tibia and femur, which contained infected fluid.The acl hardware was left intact, as the acl itself appeared stable.Cultures were sent for testing, though the specific infectious organism remains unidentified.The initial case involved an ar-1588rtt2-ib fibertag tightrope ii implant for the internal brace, an ar-1588tnt2 fibertag tightrope ii abs, an ar-1588tb-1 tightrope abs button, and an ar-2324pslc peek-swivelock to reconstruct the acl.The meniscus was repaired using products from another manufacturer.No further information was provided.Additional information requested on 4/21/2025.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 04/21/2025: the infection has been identified as finegoldia magna, the primary cause, with enterobacter cloacae detected only in the enrichment broth.There was no indication that the implants contributed to the infection, and their sterility was not in question.After three washouts, the surgeon determined that removing all implants from the knee was the best course of action.The implants were removed last week, and the patient is now home, recovering with iv and oral antibiotics.
 
Additional Manufacturer Narrative
Corrected info: b3.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
FIBERTAG TIGHTROPE II ABS
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21881730
Report Number1220246-2025-01632
Device Sequence Number8640727
Product Code MBI
UDI-Device Identifier00888867426696
UDI-Public00888867426696
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBERTAG TIGHTROPE II ABS
Device Catalogue NumberAR-1588TNT2
Device Lot Number15375805
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by ManufacturerNot provided
Not provided
09/22/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/08/2025
06/09/2025
09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown